Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Skin flare-up on nose. Not cured by steroid cream. How to get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hello, I have a flare up down the right side of my nise which started very small about 4 years ago and I have been trying to manage it with lots of moisturiser s and sometime steroid cream such as HC45. It does keep things down periodially but it always flares back up and then its another battle to get rid. I have noticed it is now getting slightly worse. I would like a cream that will sooth the irritation and take away the redness.
Posted Tue, 1 Jan 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 2 hours later
Thanks for writing in.
The condition you are suffering from can be contact dermatitis, xerotic eczema etc.
Also in the photos provided by you lips are involved. It can be again herpes labialis or cheilitis.
You can apply a moisturizer with XXXXXXX butter and cocoa butter. Also a potent steroid like fluticasone followed by hydrocortisone.
Also antihistamine like Allegra twice daily will be helpful.
I will be available for follow up.
MD dermatologist
Above answer was peer-reviewed by
Follow-up: Skin flare-up on nose. Not cured by steroid cream. How to get rid of this? 5 minutes later
Thankyou for this, the lips are unconnected as they Ive been run down lately with work and rarley do i get flare ups with herpes etc.

With regards to your advise, where is the best places to obtain fluticasone and how often do I apply each of the creams?

Ive tried to source the answer to my own question above in relation to fluticasone. several sites are telling me it is a nasal spray.

Is this corrct?

If so, how why where wpould I apply this. Directly onto the skin on my face anyway?

Thanks in advance.
Answered by Dr. Sudarshan 12 hours later
Hi again,
Fluticasone cream is a available by the brand name FLUTIVATE cream.It is to be applied over the affected once daily at night time. Spray form is not advisable.Also after getting relief from the lesions fluticasone should be replaced with hydrocortisone cream.It should be tapered slowly like using on alternate day ,twice a week and once a week.
Also a good moisturizer during day will be helpful.
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor